Jump to content

Is this silly? Worrying about accidental drugging


3birdsandrobin
 Share

Recommended Posts

Hi there...

i just joined a couple of days ago, and have a question... for those of you who read my intro, my situation was caused by ONE dose of 50mg Zoloft. As I heal, there is something that I just can't stop thinking about....

I am so scared that I will somehow accidentally come into contact with another SSRI or a drug that will cause me to go right back into hell or worse. Like, I worry that somehow someday one will accidentally get dropped into my food at a restaurant... or I will drink a drink that has something in it.... 

i know this sounds paranoid, but since my damage was just one pill, I feel like I will always be waiting and scared for the rest of my life!

 

Does anyone have encouraging thoughts? These scenarios are unlikely, yes? 

Injured from one dose of Zoloft 50mg 

Link to comment
Share on other sites

  • Moderator

Worrying about accidental drugging is just that, paranoid.  The chances of that happening are almost nonexistent.  It only happens on television shows.  It's something you'll have to work through to put your mind at ease, but it is a rather common reaction to your situation.  Given time you'll work it through.

 

On the nonparanoid side though.  It will be a good idea to research any mew prescriptions your given before taking the medication.  Manufacturers are repackaging ADs with different names and selling them for a lot of unrelated purposes, stopping smoking, pain killers, you name it.  Seeing that you are so sensitive to ADs it would be a very good idea to always check things out first.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
Share on other sites

Thank you Brassmonkey. That really helps! The situation I was most worried about was something like.... I go out to eat, the cook is taking an SSRI, takes it while making my food, and accidentally drops it in.... now that I read that, it does appear to be very silly indeed. 

As for other drugs, yes, I will never take anything else unless it is literally a life threatening situation. I was never big on meds before, but now I have a whole new set of thoughts on that. 

Injured from one dose of Zoloft 50mg 

Link to comment
Share on other sites

  • ChessieCat changed the title to Is this silly? Worrying about accidental drugging

Hi, I have also such thoughts. I had to laugh when I saw how similar your thoughts are.

 

My thoughts are like this: When I am by my mother, she takes antidepressants and I always worry that for example she might mix her antidepressant with milk in the refrigerator and I come in the morning, think there is milk in the refrigerator, drink it and get some unmanageable intrusive thoughts. Or that she might put her antidepressant into the dinner when she is cooking. It is silly, why should she do that, but I get these thoughts also.

 

I guess, it is because we know already what one tablet of these medicaments can cause, so we worry more about that.

05/2013 Lyrica 100 mg / per day for pain + PGAD resulting from caesarian delivery11/2014 started to taper: 50 mg per day/ for one week then c/tafter one month reinstated at 50 mg /per days of 10 July 2015 drug free-

symptoms OCD

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy